I took a Zantax 3 pill around 2:30 this afternoon, will I be OK to drink alcohol at 11 tonight?
I don't know if mixing the two will cause negative side effects.
Zantac, or rantidine (its generic name), is a medication that is used to treat gastroesophageal reflux disease, also called "heartburn," as well as stomach and intestinal ulcers. In order to review your specific case and to answer all of the questions you might have about this medication, it is important that you schedule an appointment to speak with your doctor. Having said that, Zantac works in the stomach by blocking a cellular receptor in the lining of the stomach wall called the histamine H2 receptor. This receptor is located on parietal cells of the stomach wall, and these cells are what produce acid in the stomach, which can lead to reflux and the sensation of heart burn. By blocking these receptors, Zantac decreases the production of acid by these cells and thus decreases the amount of acid that refluxes into the esophagus and also promotes healing of ulcers in the GI tract that would be irritated by an acidic environment. Although alcohol can make reflux worse and can aggravate ulcers, there is no known drug interaction between Zantac and alcohol, meaning that it is generally safe for you to take them together. However, in order to review your particular circumstances and any concerns you have about any of the medications you are taking and how they interact with alcohol, it is important that you schedule an appointment to speak with your primary care doctor.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
- I am 7 wks pregnant and I am having blood on my feces, what is wrong with me?
- Am I vomiting blood or is it coffee?
- Why does my stomach always feel like it is churning?
- My son has headaches and red eyes. What can I do about my son eyes if the medicine not working prescribed by the doctor is not working?
- I have stomach aches at least 5 times a day, why?
Need More Info?